Skip to main content
Log in

Bifurcation, Stability, and Nonlinear Parametric Effects on the Solitary Wave Profile of the Riemann Wave Equation

  • Published:
International Journal of Theoretical Physics Aims and scope Submit manuscript


The enduring stability exhibited by solitons is strikingly demonstrated as a soliton pulse traverses an ideal lossless optical fibre, thereby highlighting a compelling attribute for their integration into optical communication systems. In this study, we employ the improved Bernoulli sub-equation function method to systematically derive stable and functionally robust soliton solutions for the Riemann wave equation. The stability of the soliton solutions is demonstrated through their composition involving hyperbolic and exponential functions, among others. The physical significance of these solutions is meticulously analyzed by presenting 2D and 3D graphs that illustrate the behaviour of the solutions for specific parameter values. Additionally, a comprehensive investigation into the influence of the nonlinear parameter on the wave velocity and solution curve is conducted. The study further explores local stability through bifurcation and phase plane analysis. Our findings affirm the reliability of the improved Bernoulli sub-equation function method and suggest its potential application in future endeavours to uncover diverse and novel soliton solutions for other nonlinear evolution equations encountered in the realms of mathematical physics and engineering.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
Fig. 6
Fig. 7
Fig. 8
Fig. 9
Fig. 10
Fig. 11
Fig. 12
Fig. 13
Fig. 14
Fig. 15

Similar content being viewed by others

Data Availability

Data availability does not apply to this article as no data were used to analyse this study.


  1. Millot G. and Tchofo-Dinda P. Optical fiber solitons, physical origin and properties. Encyclopedia of Modern Optics. Amsterdam, the Netherlands: Elsevier; 2005: 56–65.

  2. Hasegawa, A. (2013). Optical solitons in fibers. Springer Science & Business Media.

  3. Hasegawa, A., Tappert, F.: Transmission of stationary nonlinear optical pulses in dispersive dielectric fibers I. Anomalous dispersion. App. Phys. Lett. 23(3), 142–144 (1973)

    Article  ADS  Google Scholar 

  4. Mollenauer, L.F., Stolen, R.H., Gordon, J.P.: Experimental observation of picosecond pulse narrowing and solitons in optical fibers. Phys. Rev. Lett. 45(13), 1095 (1980)

    Article  ADS  Google Scholar 

  5. Barman, H.K., Aktar, M.S., Uddin, M.H., Akbar, M.A., Baleanu, D., Osman, M.S.: Physically significant wave solutions to the Riemann wave equations and the Landau-Ginsburg-Higgs equation. Res. Phys. 27, 104517 (2021)

    Google Scholar 

  6. Jawad, A.J.M., Johnson, S., Yildirim, A., Kumar, S., Biswas, A.: Soliton solutions to coupled nonlinear wave equations in (2+1)-dimensions. Indian J. Phys. 87(3), 281–287 (2013)

    Article  ADS  Google Scholar 

  7. Khan, K., Akbar, M.A.: Exact and solitary wave solutions for the Tzitzeica-Dodd-Bullough and the modified KdV-Zakharov-Kuznetsov equations using the modified simple equation method. Ain Shams Engg. J. 4, 903–909 (2013)

    Article  Google Scholar 

  8. Mirzazadeh, M., Eslami, M., Zerrad, E., Mahmood, M.F., Biswas, A., Belic, M.: Optical solitons in nonlinear directional couplers by sine-cosine function method and Bernoulli’s equation approach. Nonlin. Dyn. 81(4), 1933–1949 (2015)

    Article  MathSciNet  Google Scholar 

  9. Khan, K., Akbar, M.A.: Study of explicit travelling wave solutions of nonlinear evolution equations. Partial. Differ. Equ. Appl. 7, 100475 (2023)

    Google Scholar 

  10. Khan, K., Salam, M.A., Mondal, M., Akbar, M.A.: Construction of traveling wave solutions of the (2+ 1)-dimensional modified KdV-KP equation. Math. Methods Appl. Sci. 46(2), 2042–2054 (2023)

    Article  ADS  MathSciNet  Google Scholar 

  11. Khan, K., Koppelaar, H., Akbar, M.A., Mohyud-Din, S.T.: Analysis of travelling wave solutions of double dispersive sharma-Tasso-Olver equation. J. Ocean Eng. Sci. (2022).

    Article  Google Scholar 

  12. Islam, S.R., Khan, K., Akbar, M.A.: Optical soliton solutions, bifurcation and stability analysis of the Chen-Lee-Liu model. Res. Phys. 51, 106620 (2023)

    Google Scholar 

  13. Islam, T., Akbar, M.A., Azad, A.K.: Traveling wave solutions to some nonlinear fractional partial differential equations through the rational (G’G)-expansion method. J. Ocean Engg. Sci. 3, 76–81 (2018)

    Article  Google Scholar 

  14. Dusunceli F. (2016). Solutions for the Drinfeld-Sokolov equation using an IBSEFM method. MSU Fen Bil. Dergi., Cilt 6, Say, 505–510 Araştırma Makalesi/ Res. Article MSU J. of Sci., 6(1): 505–510.

  15. Ala, V., Demirbilek, U., Mamedov, K.R.: An application of improved Bernoulli sub-equation function method to the nonlinear conformable time fractional SRLW equation. AIMS Mathematics 5(4), 3751–3761 (2020)

    Article  MathSciNet  Google Scholar 

  16. Islam, M.E., Hossain, M.M., Helal, K.M., Basak, U.S., Bhowmik, R.C., Akbar, M.A.: Solitary wave analysis of the Kadomtsev-Petviashvili model in mathematical physics. Arab J. Basic. App. Sci. 30(1), 329–340 (2023)

    Google Scholar 

  17. Mannaf, M.A., Bhowmik, R.C., Khatun, M.T., Islam, M.E., Basak, U.S., Akbar, M.A.: Unveiling parametric effects on optical solitons of the Phi-4 model in mathematical physics. Part. Diff. Eqs. Appl. Math. 8, 100588 (2023)

    Google Scholar 

  18. Liu, Y., Wen, X.-Y., Wang, D.-S.: Novel interaction phenomena of localized waves in the generalized (3+1)-dimensional KP equation. Comput. Math. Appl. 78, 1–19 (2019)

    Article  MathSciNet  Google Scholar 

  19. Devnath, S., Khan, K., Akbar, M.A.: Numerous analytical wave solutions to the time-fractional unstable nonlinear Schrödinger equation with beta derivative. Part. Diff. Eqs. Appl. Math. 8, 100537 (2023)

    Google Scholar 

  20. Younas, U., Yao, F., Ismael, H.F., Sulaiman, T.A., Murad, M.A.S.: Sensitivity analysis and propagation of optical solitons in dual-core fiber optics. Opt. Quant. Electron. 56(4), 548 (2024)

    Article  ADS  Google Scholar 

  21. Younas, U., Yao, F., Nasreen, N., Khan, A., Abdeljawad, T.: On the dynamics of soliton solutions for the nonlinear fractional dynamical system: Application in ultrasound imaging. Res. Phys. 57, 107349 (2024)

    Google Scholar 

  22. Younas, U., Yao, F., Nasreen, N., Khan, A., Abdeljawad, T.: Dynamics of M-truncated optical solitons and other solutions to the fractional Kudryashov’s equation. Res. Phys. 58, 107503 (2024)

    Google Scholar 

  23. Younas, U., Sulaiman, T. A., Ren, J., and Yusuf, A. (2022). On the interaction phenomena to the nonlinear generalized Hietarinta-type equation. J. Ocean Eng. Sci.

  24. Younas, U., Baber, M.Z., Yasin, M.W., Sulaiman, T.A., Ren, J.: The generalized higher-order nonlinear Schrödinger equation: optical solitons and other solutions in fiber optics. Int. J. Mod. Phys. B 37(18), 2350174 (2023)

    Article  ADS  Google Scholar 

  25. Bilal, M., Ahmad, J.: Dispersive solitary wave solutions for the dynamical soliton model by three versatile analytical mathematical methods. Eur. Phys. J. Plus. 137(6), 674 (2022)

    Article  Google Scholar 

  26. Bilal, M., Seadawy, A.R., Younis, M., Rizvi, S.T.R., El-Rashidy, K., Mahmoud, S.F.: Analytical wave structures in plasma physics modelled by Gilson-Pickering equation by two integration norms. Res. Phys. 23, 103959 (2021)

    Google Scholar 

  27. Bilal, M., Ahmad, J.: New exact solitary wave solutions for the 3D-FWBBM model in arising shallow water waves by two analytical methods. Res. Phys. 25, 104230 (2021)

    Google Scholar 

  28. Bilal, M., Ur-Rehman, S., and Ahmad, J. (2022). Lump-periodic, some interaction phenomena and breather wave solutions to the (2+ 1)-r th dispersionless Dym equation. Modern. Phys. Lett. B. 36(02), 2150547.( Hirota’s bilinear method (HBM))

  29. Bilal, M., Ren, J., Inc, M., Alhefthi, R.K.: Optical soliton and other solutions to the nonlinear dynamical system via two efficient analytical mathematical schemes. Opt. Quant. Electron. 55(11), 938 (2023)

    Article  Google Scholar 

  30. Rehman, S.U., Bilal, M., Ahmad, J.: Highly dispersive optical and other soliton solutions to fiber Bragg gratings with the application of different mechanisms. Int. J. Mod. Phys. B 36(28), 2250193 (2022)

    Article  ADS  Google Scholar 

  31. Bilal, M., Shafqat-Ur-Rehman, Ahmad, J. (2022). Analysis in fiber Bragg gratings with Kerr law nonlinearity for diverse optical soliton solutions by reliable analytical techniques. Mod. Phys. Lett. B. 36(23), 2250122

Download references

Author information

Authors and Affiliations



K.K: Conceptualization, Methodology, Software, Data curation, writing – original draft, editing. M. E. I: Conceptualization, Methodology, Software, Data curation, writing – original draft. M. A. A: Methodology, writing – review and editing, Supervision, Project administration.

Corresponding author

Correspondence to Kamruzzaman Khan.

Ethics declarations

Competing interests

The authors declare no competing interests.

Conflict of Interest

The authors declare that they have no conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Springer Nature or its licensor (e.g. a society or other partner) holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Khan, K., Islam, M.E. & Akbar, M.A. Bifurcation, Stability, and Nonlinear Parametric Effects on the Solitary Wave Profile of the Riemann Wave Equation. Int J Theor Phys 63, 150 (2024).

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI: